Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 320, NWS Tulsa, OK

May 25, 2008Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2008, 3:38 PM CDT for Benton County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 3:38 PM CDT (20:38 UTC)
Expired
May 25, 2008, 4:19 PM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2790 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 252038
SVRTSA
ARC007-252145-
/O.NEW.KTSA.SV.W.0320.080525T2038Z-080525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 445 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LOWELL...MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOWELL...
  BENTONVILLE...ROGERS...PEA RIDGE...GARFIELD AND GATEWAY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3621 9409 3621 9412 3631 9428 3649 9415
      3649 9391
TIME...MOT...LOC 2038Z 215DEG 16KT 3626 9415

$$
2 follow-up statements
000 
WWUS54 KTSA 252057
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT SUN MAY 25 2008

ARC007-252145-
/O.CON.KTSA.SV.W.0320.000000T0000Z-080525T2145Z/
BENTON AR-
357 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN BENTON COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR AVOCA...MOVING 
NORTHEAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WALNUT HILL...
HILL TOP...GARFIELD AND GATEWAY.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3621 9409 3621 9412 3626 9420 3649 9408
      3649 9391
TIME...MOT...LOC 2057Z 201DEG 22KT 3640 9402

$$
000 
WWUS54 KTSA 252119 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SUN MAY 25 2008

ARC007-252130-
/O.CAN.KTSA.SV.W.0320.000000T0000Z-080525T2145Z/
BENTON AR-
420 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3621 9409 3621 9412 3626 9420 3649 9408
      3649 9391
TIME...MOT...LOC 2120Z 201DEG 22KT 3653 9396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:06 PM CDT, 32 minutes earlier.

Area forecast discussion, May 25, 3:06 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SUN MAY 25 2008

.DISCUSSION...
ONGOING SEVERE WEATHER BEING AIDED BY PASSING MCV AND FUELED BY
STRONG INSTABILITY. THESE CONDITIONS REMAIN PRESENT INTO THE
EVENING HOURS WITH A GRADUAL EASTWARD SHIFT OF THE STORM
POTENTIAL. ATTENTION WILL THEN TURN TO ANY POSSIBILITY OF COMPLEX
MERGING FROM STORMS ALONG DRYLINE...HOWEVER THIS FEATURE REMAIN IN
FAR WEST TEXAS THUS ANY EFFECTS WOULD BE VERY LATE TONIGHT.
UNSEASONABLY WARM OVERNIGHT LOWS WILL CONTINUE.

FRONTAL BOUNDARY ACROSS KANSAS WILL SAG SLOWLY SOUTHWARD ON MONDAY
AS UPPER RIDGING FLATTENS...HOWEVER BULK OF STORMS DURING THE
AFTERNOON AND EVENING LOOK TO REMAIN OUT OF THE FORECAST AREA.
THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT AS A LARGE MCS IS
LIKELY TO TRACK MAINLY TO OUR NORTH...HOWEVER THE SOUTHERN
PERIPHERY OF THIS COMPLEX WILL THREATEN NORTHERN PORTIONS OF THE
AREA.

MCS OUTFLOW AND EVENTUALLY THE TRUE SYNOPTIC FRONTAL BOUNDARY WILL
ENTER INTO THE AREA ON TUESDAY WITH AN EXPECTED INCREASE IN
THUNDERSTORM COVERAGE...HELD SOMEWHAT IN CHECK BY PREVAILING UPPER
RIDGE ALOFT. TEMPERATURES WILL RETURN TO NEARER LATE MAY NORMALS
BY MID WEEK. PENDING THE LOCATION OF THE EFFECTIVE
FRONT...THUNDERSTORM CHANCES ARE EXPECTED TO SHIFT SOUTH OF THE
AREA WEDNESDAY INTO THURSDAY.

THERMAL RIDGE RETURNS IN FORCE BY LATE WEEK AND SERVE AS A STRONG
CAP FOR THUNDERSTORM POTENTIAL...ALONG WITH AGAIN PUSHING
TEMPERATURES WELL ABOVE NORMAL. A COLD FRONT MAY ATTEMPT TO IMPACT
THE FORECAST AREA NEXT WEEKEND THOUGH CONFIDENCE IS NOT HIGH THAT
THE BOUNDARY WILL MAKE MUCH SOUTHWARD PROGRESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  93  73  87 /  20  20  20  30
FSM   71  91  71  91 /  20  10  10  20
MLC   74  90  73  88 /  10  10  10  20
BVO   71  90  69  86 /  30  20  30  30
FYV   68  86  69  85 /  30  10  10  30
BYV   70  86  69  85 /  30  20  10  40
MKO   72  89  70  87 /  20  10  10  20
MIO   73  89  71  85 /  30  30  30  40
F10   73  89  73  86 /  10  10  10  20
HHW   73  89  74  89 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
Hazardous weather outlook, May 25, 2:36 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT SUN MAY 25 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
236 PM CDT SUN MAY 25 2008

....TORNADO WATCH UNTIL 7 PM FOR PORTIONS OF EASTERN OKLAHOMA
   AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FAR NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AS A
WEAK UPPER LEVEL DISTURBANCE MOVES INTO THE MOIST AND UNSTABLE
AIRMASS IN PLACE ACROSS THE REGION. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO AROUND 70
MPH. IN ADDITION...WIND PROFILES WILL BE MARGINALLY FAVORABLE FOR A
RISK OF TORNADOES SHOULD A SUSTAINED SUPERCELL DEVELOP. THIS
ACTIVITY IS EXPECTED TO EXIT THE AREA EARLY THIS EVENING
AS THE UPPER LEVEL DISTURBANCE MOVES INTO SOUTHWEST MISSOURI.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY NIGHT AND
WILL SAG SLOWLY SOUTH THROUGH THE AREA TUESDAY INTO WEDNESDAY.
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BECOME MORE WIDESPREAD
IN THE VICINITY OF THIS FRONT. OTHERWISE...TYPICAL LATE MAY
WEATHER WILL PREVAIL WITH ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS POSSIBLE EACH DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 25, 1:41 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CDT SUN MAY 25 2008

OKZ068-069-072-251930-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
141 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH

AT 141 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MARBLE CITY...MOVING NORTHEAST AT 17 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BUNCH AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3588 9471 3571 9452 3555 9487 3560 9493
TIME...MOT...LOC 1841Z 227DEG 15KT 3564 9483
Local storm report, May 25, 3:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 E ROGERS              36.33N 94.08W
05/25/2008  E0.88 INCH       BENTON             AR   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL REPORTED AT THE HIGHWAY 12 BRIDGE

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington66 min
May 25, 2:48 PM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
May 25, 3:24 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington66 min
May 25, 3:46 PM CDTSevere Thunderstorm WarningTSAWashington38 min
May 25, 4:00 PM CDTSevere Thunderstorm WarningTSACarroll, Madison60 min
May 25, 4:09 PM CDTSpecial Weather StatementTSACarroll36 min
May 25, 4:23 PM CDTSpecial Weather StatementTSAWashington37 min
May 25, 4:29 PM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington46 min
May 25, 4:30 PM CDTSevere Thunderstorm WarningTSACarroll29 min
May 25, 4:54 PM CDTFlash Flood WarningTSAMadison5 hr
May 25, 5:05 PM CDTFlash Flood WarningTSAFranklin5 hr
May 25, 5:33 PM CDTFlash Flood WarningTSAWashington5 hr
May 25, 6:41 PM CDTSevere Thunderstorm WarningTSACrawford, Madison, Washington64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.